MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN SIGNIA; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN SIGNIA; STAPLE, IMPLANTABLE
Model Number SIGMRET
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Tissue Breakdown (2681)
Date of Event 06/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10 concomitant product: egia45axt egia45 artic extra thicksulu (lot#: n2g0302y); sigadaptxl, sig power sigadaptxl linear xl adapter (serial#: (b)(6)); sigphandle, sig power sigphandle handle (serial#: unknown) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during a rectosigmoidectomy procedure, when closing the fabric, the excessive stop icon appeared on the display, the user awaited about 20 seconds for the fabric to settle and the signal came out and it started stapling, until halfway through the message appeared again, we waited a little longer and the it didn't even come off the display, so when it resumed charging, the stapler no longer responded.More.User tried to carry out all the maneuvers taught in the certification for opening the load, however, nothing worked, the surgeon decided to keep the load attached and continue with the surgery.It was no longer necessary to change, as the rod broken when the surgeon tried to open the load locked in the tissue, the user was able to removed the rod from the cavity.It was replaced with another rod for a new shot.
 
Event or Problem Description
According to the reporter, during a rectosigmoidectomy procedure, when closing the fabric, the excessive stop icon appeared on the display, the user awaited about 20 seconds for the fabric to settle and the signal came out and it started stapling, until halfway through the message appeared again, we waited a little longer and the it didn't even come off the display, so when it resumed charging, the stapler no longer responded.More.User tried to carry out all the maneuvers taught in the certification for opening the load, however, nothing worked, the surgeon decided to keep the load attached and continue with the surgery.It was no longer necessary to change, as the rod broken when the surgeon tried to open the load locked in the tissue, the user was able to removed the rod from the cavity.It was replaced with another rod for a new shot.It was also noted that retraction tool disengaged.
 
Additional Manufacturer Narrative
Correction: b5, h3, h6 additional information: g3 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted that the manual retract tool was noted to be broken into component parts.The coiled pin was noted to be disconnected from the two manual retract levers and was wrapped around the manual retract shaft.It was reported that the retraction tool was disengaged.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SIGNIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer (Section G)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19638700
Report Number1219930-2024-02963
Device Sequence Number7137787
Product Code GDW
UDI-Device Identifier10884521543881
UDI-Public10884521543881
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K160176
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSIGMRET
Device Catalogue NumberSIGMRET
Device Lot NumberC8G7401X
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2024
Supplement Date Received by Manufacturer08/23/2024
09/26/2024
Initial Report FDA Received Date06/28/2024
Supplement Report FDA Received Date08/26/2024
09/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE NOTE ON H11
Patient Age53 YR
Patient SexFemale